What really concerns me is you state that you expressed your concerns to your doctor and he dismissed them. Please be advised that I also expressed my concerns about the REACTIONS I was experiencing to these drugs, (as well as a lot of the others who have suffered from these adrs), and and they too were DISMISSED by the doctors. Even when I had presented documentation that hundreds of thousands of people were suffering in this manner from these drugs my doctor stated that in his opinion I would be a "first" if indeed this was the case. I suffered for months without treatment because he "dismissed" my concerns as well. I did not get any real effective treatment until I found a doctor that took my concerns seriously and did not dismiss them out of hand and began treatment to control the damage that was being done. Let us hope that if you are unfortunate enough to suffer an adr to these drugs that your complaints are not dismissed just as readily as your current concerns have been. Many of the folks on this site suffered for years before anything was done to help them because their doctors refused to believe that these drugs cause so much damage. As one doctor explained it to me once, the problem is that these symptoms have no known test that a doctor can point to, the mechanism by which the damage is done is still not fully understood and there really is no treatment other than pain management. Since you now have a illness with no visible means of damage to observe and test for, no known cure, and no prognosis for recovery, the doctor's EGO refuses to recognize it and will blame in on anything other than what it really is even when he is handed PROOF POSITIVE that these drugs CAN AND WILL do this much damage to certain people. I just hope and pray that neither you or your doctor will ever need to test this theory.
Regarding your gamble to take the Levaquin my noticeable ADR's did not show up until 5 months after I had stopped taking the pills. I was on 500 mg twice daily. Besides the inability to sleep thru the night, the first symptom I noticed was intense back, hip and pelvis pain of no known origin. I also experienced intense muscle and tendon aches through out my body as well as lack of muscle strength. I also experienced loss of vision to the point of needing glasses (bifocals) as well as intense pain in the ankle and knees.
It felt like a red hot sliver was being stuck in it. I went from lifting weights to being unable to open a soda bottle. I am now, almost a year later, still suffering from pain in all my joints which is requiring me to be on heavy duty anti inflammatory drugs just to be functional. Some days the pain is so intense that I am unable to dress myself. I am currently under the care of one of the top 100 rheumatologist in the nation and his diagnosis is poly (multiple) arthritis, chemically induced, tendonitis of all the major supporting joints, again chemically induced as well as damage to my liver, and damage to the major ligaments that connect the hip to the pelvis. I have undergone multiple MRI's, full body xrays, Cat Scans, liver scans, IVP xrays, cystos, full and complete blood work ups, urinalysis's, bone scans, muscle samples for biopsies and god knows how many other test. I am the healthiest miserable crippled person you will ever meet. All test have come back negative with the exception of the liver test which showed damage from these drugs as well as eye and ligament test which showed the same. The doctors have no clue as to the mechanism by which this damage is done but it is without question a result of these drugs and at this time it appears to be permanent. I went from a healthy physically active construction worker to a crippled person who's every day is an intense act of will to just get out of bed and I am taking Darvocet (an extreme narcotic pain killer) for pain management like it was candy. As well as anti inflammatory drugs daily. I would not even take an aspirin for a head ache before this. My medical bills have exceeded $100,000.00 since the start of this mess and there is no end in sight. Even something as simple as typing this response is darn near impossible to do. Hopefully you will be one of the more fortunate ones who do not experience this type of reaction. Believe it or not I am one of the luckier ones compared to the rest of the folks on this website.
Last Updated 8/01/04